Alert archive / Nevada / Winter Storm Watches in 2012
Winter Storm Watch 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this winter storm watch at Mar 14, 2012, 2:35 PM PDT for Clark County, Lincoln County, Nye County, Nevada; Inyo County, California. It took effect at Mar 17, 2012, 12:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 14, 2012, 2:35 PM PDT (21:35 UTC)
- In effect from
- Mar 17, 2012, 12:00 AM PDT
- Expired
- Mar 15, 2012, 2:16 PM PDT
- In force
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 182 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2773 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
043 WWUS45 KVEF 142135 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 235 PM PDT WED MAR 14 2012 ...SIGNIFICANT SNOW POSSIBLE FROM LATE FRIDAY NIGHT INTO SATURDAY EVENING... .A PACIFIC STORM SYSTEM ACCOMPANIED BY A PLUME OF SUBTROPICAL MOISTURE IS EXPECTED TO APPROACH THE COAST OF CALIFORNIA FRIDAY NIGHT BEFORE MOVING ACROSS THE MOJAVE DESERT AND SOUTHERN GREAT BASIN ON SATURDAY AFTERNOON INTO SATURDAY EVENING. THIS STORM SYSTEM IS EXPECTED TO PRODUCE HEAVY SNOW ACROSS AREA MOUNTAINS... ESPECIALLY THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA...THE WHITE MOUNTAINS OF INYO COUNTY AS WELL AS THE SPRING MOUNTAINS AND SHEEP RANGE. CAZ519-521-151200- /O.NEW.KVEF.WS.A.0007.120317T0700Z-120318T0700Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL 235 PM PDT WED MAR 14 2012 ...WINTER STORM WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WATCH FOR HEAVY SNOW FOR THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA AND THE WHITE MOUNTAINS OF INYO COUNTY...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING. * TIMING: SNOW WILL INCREASE IN INTENSITY LATE FRIDAY EVENING INTO EARLY SATURDAY MORNING...BE THE HEAVIEST LATE SATURDAY MORNING INTO SATURDAY AFTERNOON...THEN DECREASE SATURDAY EVENING. * SNOW LEVEL: SNOW LEVELS WILL BE AROUND 8000 FEET FRIDAY EVENING BUT LOWER TO 6000 FEET BY SATURDAY EVENING. SNOW LEVELS WILL LOWER FURTHER LATE SATURDAY NIGHT BUT THE HEAVIEST SNOW SHOULD END BY THEN. * TOTAL SNOW ACCUMULATIONS: THE HEAVIEST ACCUMULATIONS OF SNOW ARE EXPECTED TO BE ABOVE 7000 FEET. TOTAL SNOW ACCUMULATIONS OF 1 TO 2 FEET ARE EXPECTED IN THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA WITH LOCALLY HIGHER AMOUNTS TOWARDS THE CREST. TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED IN THE WHITE MOUNTAINS OF INYO COUNTY. * WINDS: SOUTHWEST TO WEST WINDS SUSTAINED AT 20 TO 30 MPH WITH GUSTS OF 40 TO 60 MPH ARE EXPECTED. * IMPACTS: HEAVY SNOW WILL MAKE TRAVEL DIFFICULT...IF NOT IMPOSSIBLE...ON AREA ROADS INCLUDING HIGHWAY 168 BETWEEN ASPENDELL AND THE FOOTHILLS WEST OF BISHOP AND ON WESTGARD PASS THROUGH THE WHITE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN CONDITIONS ARE FAVORABLE FOR HAZARDOUS WINTER WEATHER TO DEVELOP...BUT THE OCCURRENCE IS STILL UNCERTAIN. && $$ NVZ018-019-151200- /O.NEW.KVEF.WS.A.0007.120317T1900Z-120318T0700Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 235 PM PDT WED MAR 14 2012 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WATCH FOR HEAVY SNOW FOR THE SHEEP RANGE AND SPRING MOUNTAINS...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * TIMING: SNOW IS EXPECTED TO BEGIN DURING THE MID-AFTERNOON HOURS ON SATURDAY...PEAK IN INTENSITY SATURDAY EVENING...THEN TAPER OFF TOWARDS MIDNIGHT SUNDAY. * SNOW LEVEL: SNOW LEVELS SHOULD BEGIN BETWEEN 6500 AND 7000 FEET SATURDAY AFTERNOON BEFORE LOWERING TO 4000 BY AROUND MIDNIGHT SUNDAY. * TOTAL SNOW ACCUMULATIONS: 8 TO 16 INCHES OF SNOW IS EXPECTED ABOVE 7000 FEET. 4 TO 8 INCHES IS EXPECTED BETWEEN 5000 AND 7000 FEET WITH LESSER AMOUNTS DOWN TO 4000 FEET. * WINDS: SOUTHWEST TO WEST WINDS SUSTAINED AT 20 TO 30 MPH WITH GUSTS OF 40 TO 60 MPH ARE EXPECTED. * IMPACTS: SNOW WILL LIKELY MAKE FOR DIFFICULT IF NOT IMPOSSIBLE TRAVEL CONDITIONS ON AREA ROADS ESPECIALLY ABOVE 7000 FEET. TRAVEL ON HIGHWAY 160 BETWEEN PAHRUMP AND LAS VEGAS COULD BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN CONDITIONS ARE FAVORABLE FOR HAZARDOUS WINTER WEATHER TO DEVELOP...BUT THE OCCURRENCE IS STILL UNCERTAIN. && $$ STACHELSKI
2 follow-up statements
225 WWUS45 KVEF 151116 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 416 AM PDT THU MAR 15 2012 ...SIGNIFICANT SNOW POSSIBLE FROM LATE FRIDAY NIGHT INTO SATURDAY EVENING... .A PACIFIC STORM ACCOMPANIED BY A PLUME OF SUBTROPICAL MOISTURE IS EXPECTED TO APPROACH THE COAST OF CALIFORNIA FRIDAY NIGHT BEFORE MOVING ACROSS THE MOJAVE DESERT AND SOUTHERN GREAT BASIN ON SATURDAY AFTERNOON INTO SATURDAY EVENING. THIS STORM IS EXPECTED TO PRODUCE HEAVY SNOW ACROSS AREA MOUNTAINS... ESPECIALLY THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA...THE WHITE MOUNTAINS OF INYO COUNTY AS WELL AS THE SPRING MOUNTAINS AND SHEEP RANGE IN SOUTHERN NEVADA. CAZ519-521-160000- /O.CON.KVEF.WS.A.0007.120317T0700Z-120318T0700Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL 416 AM PDT THU MAR 15 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING FOR THE EASTERN SIERRA SLOPES AND WHITE MOUNTAINS. * TIMING: SNOW WILL INCREASE IN INTENSITY LATE FRIDAY EVENING INTO EARLY SATURDAY MORNING...BE THE HEAVIEST LATE SATURDAY MORNING INTO SATURDAY AFTERNOON...THEN DECREASE SATURDAY EVENING. * SNOW LEVEL: SNOW LEVELS WILL BE AROUND 8000 FEET FRIDAY EVENING BUT LOWER TO 5000 FEET BY EARLY SATURDAY EVENING. SNOW LEVELS WILL LOWER FURTHER LATE SATURDAY NIGHT BUT THE HEAVIEST SNOW SHOULD END BY THEN. * TOTAL SNOW ACCUMULATIONS: THE HEAVIEST ACCUMULATIONS OF SNOW ARE EXPECTED TO BE ABOVE 7000 FEET. TOTAL SNOW ACCUMULATIONS OF 1 TO 2 FEET ARE EXPECTED IN THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA WITH LOCALLY HIGHER AMOUNTS TOWARDS THE CREST. TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED IN THE WHITE MOUNTAINS OF INYO COUNTY. * WINDS: SOUTHWEST TO WEST WINDS SUSTAINED AT 20 TO 30 MPH WITH GUSTS OF 40 TO 60 MPH ARE EXPECTED. * IMPACTS: HEAVY SNOW WILL MAKE TRAVEL DIFFICULT...IF NOT IMPOSSIBLE...ON AREA ROADS INCLUDING HIGHWAY 168 BETWEEN ASPENDELL AND THE FOOTHILLS WEST OF BISHOP AND ON WESTGARD PASS THROUGH THE WHITE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN CONDITIONS ARE FAVORABLE FOR HAZARDOUS WINTER WEATHER TO DEVELOP...BUT THE OCCURRENCE IS STILL UNCERTAIN. && $$ NVZ018-019-160000- /O.CON.KVEF.WS.A.0007.120317T1900Z-120318T0700Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 416 AM PDT THU MAR 15 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR THE SHEEP RANGE AND SPRING MOUNTAINS. * TIMING: SNOW IS EXPECTED TO BEGIN DURING THE EARLY AFTERNOON HOURS ON SATURDAY...PEAK IN INTENSITY LATE SATURDAY AFTERNOON INTO EARLY EVENING...THEN TAPER OFF TOWARDS MIDNIGHT SUNDAY. * SNOW LEVEL: SNOW LEVELS SHOULD BEGIN BETWEEN 6500 AND 7000 FEET SATURDAY AFTERNOON BEFORE LOWERING TO 4000 BY AROUND MIDNIGHT SUNDAY. * TOTAL SNOW ACCUMULATIONS: 8 TO 16 INCHES OF SNOW IS EXPECTED ABOVE 7000 FEET. 4 TO 8 INCHES IS EXPECTED BETWEEN 5000 AND 7000 FEET WITH LESSER AMOUNTS DOWN TO 4000 FEET. * WINDS: SOUTHWEST TO WEST WINDS SUSTAINED AT 20 TO 30 MPH WITH GUSTS OF 40 TO 60 MPH ARE EXPECTED. * IMPACTS: SNOW WILL LIKELY MAKE FOR DIFFICULT IF NOT IMPOSSIBLE TRAVEL CONDITIONS ON AREA ROADS ESPECIALLY ABOVE 7000 FEET. TRAVEL ON HIGHWAY 160 BETWEEN PAHRUMP AND LAS VEGAS COULD BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN CONDITIONS ARE FAVORABLE FOR HAZARDOUS WINTER WEATHER TO DEVELOP...BUT THE OCCURRENCE IS STILL UNCERTAIN. && $$
245 WWUS45 KVEF 152116 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 216 PM PDT THU MAR 15 2012 ...SIGNIFICANT SNOW POSSIBLE FROM LATE FRIDAY NIGHT INTO SUNDAY AFTERNOON... .A PACIFIC STORM ACCOMPANIED BY A PLUME OF SUBTROPICAL MOISTURE IS EXPECTED TO APPROACH THE COAST OF CALIFORNIA FRIDAY NIGHT BEFORE MOVING ACROSS THE MOJAVE DESERT AND SOUTHERN GREAT BASIN ON SATURDAY AFTERNOON INTO SATURDAY EVENING. THIS STORM IS EXPECTED TO PRODUCE HEAVY SNOW ACROSS AREA MOUNTAINS... ESPECIALLY THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA...THE WHITE MOUNTAINS OF INYO COUNTY AS WELL AS...THE SPRING MOUNTAINS AND SHEEP RANGE IN SOUTHERN NEVADA AS WELL AS THE HIGHER TERRAIN OF CENTRAL MOHAVE COUNTY. NVZ018-019-160530- /O.UPG.KVEF.WS.A.0007.120317T1900Z-120318T0700Z/ /O.NEW.KVEF.WS.W.0005.120317T1800Z-120318T0700Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON 216 PM PDT THU MAR 15 2012 ...WINTER STORM WARNING IN EFFECT FROM 11 AM SATURDAY TO MIDNIGHT PDT SATURDAY NIGHT ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WARNING ABOVE 5000 FEET FOR HEAVY SNOW FOR THE SPRING MOUNTAINS AND SHEEP RANGE...WHICH IS IN EFFECT FROM 11 AM SATURDAY TO MIDNIGHT PDT SATURDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: SNOW IS EXPECTED TO BEGIN DURING THE EARLY AFTERNOON HOURS ON SATURDAY...PEAK IN INTENSITY LATE SATURDAY AFTERNOON INTO EARLY EVENING...THEN TAPER OFF TOWARDS MIDNIGHT SATURDAY NIGHT. * SNOW LEVEL: SNOW LEVELS SHOULD BEGIN BETWEEN 6500 AND 7000 FEET SATURDAY AFTERNOON BEFORE LOWERING TO 3500 TO 4000 FEET BY MIDNIGHT SATURDAY NIGHT. * TOTAL SNOW ACCUMULATIONS: 8 TO 16 INCHES OF SNOW IS EXPECTED ABOVE 7000 FEET. 4 TO 8 INCHES IS EXPECTED BETWEEN 5000 AND 7000 FEET WITH LESSER AMOUNTS DOWN TO 3500 FEET. * WINDS: SOUTHWEST TO WEST WINDS SUSTAINED AT 20 TO 30 MPH WITH GUSTS OF 40 TO 60 MPH ARE EXPECTED. * IMPACTS: SNOW WILL LIKELY MAKE FOR DIFFICULT IF NOT IMPOSSIBLE TRAVEL CONDITIONS ON AREA ROADS ESPECIALLY ABOVE 7000 FEET. TRAVEL ON HIGHWAY 160 BETWEEN PAHRUMP AND LAS VEGAS COULD BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. ONLY TRAVEL IN AN EMERGENCY SINCE SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ519-521-160530- /O.UPG.KVEF.WS.A.0007.120317T0700Z-120318T0700Z/ /O.NEW.KVEF.WS.W.0005.120317T0700Z-120318T0700Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL 216 PM PDT THU MAR 15 2012 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO MIDNIGHT PDT SATURDAY NIGHT ABOVE 6000 FEET... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WARNING ABOVE 6000 FEET FOR HEAVY SNOW FOR THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA AND THE WHITE MOUNTAINS OF INYO COUNTY...WHICH IS IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO MIDNIGHT PDT SATURDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: SNOW WILL INCREASE IN INTENSITY EARLY SATURDAY MORNING...BE THE HEAVIEST LATE SATURDAY MORNING INTO SATURDAY AFTERNOON...THEN DECREASE SATURDAY EVENING. * SNOW LEVEL: SNOW LEVELS ARE EXPECTED TO START BETWEEN 7000 AND 7500 FEET EARLY SATURDAY MORNING THEN FALL TO 4000 TO 4500 FEET BY SATURDAY NIGHT. * TOTAL SNOW ACCUMULATIONS: THE HEAVIEST ACCUMULATIONS OF SNOW ARE EXPECTED TO BE ABOVE 7000 FEET. TOTAL SNOW ACCUMULATIONS OF 1 TO 2 FEET ARE EXPECTED IN THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA WITH LOCALLY HIGHER AMOUNTS TOWARDS THE CREST. TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED IN THE WHITE MOUNTAINS OF INYO COUNTY. * WINDS: SOUTHWEST TO WEST WINDS SUSTAINED AT 20 TO 30 MPH WITH GUSTS OF 40 TO 60 MPH ARE EXPECTED. * IMPACTS: HEAVY SNOW WILL MAKE TRAVEL DIFFICULT...IF NOT IMPOSSIBLE...ON AREA ROADS INCLUDING HIGHWAY 168 BETWEEN ASPENDELL AND THE FOOTHILLS WEST OF BISHOP AND ON WESTGARD PASS THROUGH THE WHITE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. ONLY TRAVEL IN AN EMERGENCY SINCE SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ AZZ003-160530- /O.NEW.KVEF.WS.A.0008.120318T0300Z-120319T0300Z/ NORTHWEST DESERTS- 216 PM MST THU MAR 15 2012 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WATCH FOR HEAVY SNOW ABOVE 5000 FEET FOR CENTRAL AND SOUTHERN MOHAVE COUNTY AWAY FROM THE COLORADO RIVER...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING. * TIMING: SNOW IS EXPECTED TO BEGIN SATURDAY EVENING...INCREASE IN INTENSITY LATE SATURDAY EVENING...THEN DECREASE IN INTENSITY TOWARDS DAYBREAK SUNDAY. SNOW IS EXPECTED TO PICK BACK UP IN INTENSITY LATE SUNDAY MORNING INTO SUNDAY AFTERNOON BEFORE DECREASING SUNDAY EVENING. * SNOW LEVEL: SNOW LEVELS SHOULD BEGIN AROUND 6500 FEET SATURDAY EVENING THEN LOWER TO 3500 FEET BY SUNDAY MORNING. * TOTAL SNOW ACCUMULATIONS: 6 TO 12 INCHES ARE EXPECTED ABOVE 5000 FEET. 3 TO 6 INCHES ABOVE 4500 FEET WITH LESSER AMOUNTS DOWN TO 3500 FEET. * WINDS: SOUTHWEST WINDS SUSTAINED AT 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS: HEAVY SNOW MAY MAKE TRAVEL DIFFICULT...IF NOT IMPOSSIBLE...ON ROADS ON HUALAPAI MOUNTAIN AS WELL AS ALONG INTERSTATE 40 FROM EAST OF KINGMAN TOWARDS THE YAVAPAI COUNTY LINE WHICH INCLUDES THE FORT ROCK AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN CONDITIONS ARE FAVORABLE FOR HAZARDOUS WINTER WEATHER TO DEVELOP...BUT THE OCCURRENCE IS STILL UNCERTAIN. && $$ STACHELSKI/GORELOW
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm watch went out at Mar 14, 9:12 AM PDT, 5 hours 23 minutes earlier.
Area forecast discussion, Mar 14, 9:12 AM PDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 912 AM PDT WED MAR 14 2012 .SYNOPSIS...ABOVE NORMAL TEMPERATURES AND LOCALLY BREEZY WINDS WILL CONTINUE THROUGH FRIDAY. A BIG STORM SYSTEM WILL AFFECT THE ENTIRE REGION OVER THE WEEKEND AND INTO EARLY NEXT WEEK WITH STRONG WINDS...VALLEY RAIN AND MOUNTAIN SNOW...AND COLDER TEMPERATURES. && .UPDATE...MADE MINOR TWEAKS TO SKY GRIDS TODAY BASED ON SATELLITE TRENDS. ALL ELSE LOOKS GOOD. && .PREV DISCUSSION... 244 AM PDT WED MAR 14 2012 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT...NO SIGNIFICANT CHANGES WERE MADE TO THE FORECAST FOR THIS PERIOD AND MODELS ARE IN PRETTY GOOD AGREEMENT. SAME OLD STORY WITH PERSISTENT SOUTHWEST FLOW OVER THE REGION WITH A MEAN TROUGH OFF THE PACIFIC NORTHWEST COAST. MUCH OF THE AREA WILL SEE CONSIDERABLE HIGH CLOUDINESS AT TIMES WHILE THERE WILL BE JUST ENOUGH MID LEVEL MOISTURE FOR A CHANCE OF SNOW SHOWERS SPILLING OVER TO THE EASTERN SIERRA SLOPES. WINDS WILL BE A LITTLE LIGHTER TODAY AND THURSDAY COMPARED TO WHAT WE SAW ON TUESDAY WHEN THE GRADIENT WAS TIGHTENED BY THE SHORTWAVE TO OUR NORTH. THINGS WILL START TO CHANGE FRIDAY AFTERNOON AS THE MAIN TROUGH STARTS TO MOVE SOUTHEAST TOWARD NORTHERN CALIFORNIA. THIS WILL RESULT IN AN INCREASE IN THE WINDS WITH WIDESPREAD BREEZY CONDITIONS AND LOCALLY WINDY CONDITIONS...ESPECIALLY IN THE HIGHER TERRAIN. TEMPERATURES WILL REMAIN WARM HOWEVER. MOISTURE WILL INCREASE FRIDAY NIGHT AS THE TROUGH GETS CLOSER TO THE CENTRAL CALIFORNIA COAST. PRECIPITATION WILL STILL BE MAINLY LIMITED TO THE SIERRA BUT MODELS DO INDICATE SOME PRETTY DECENT QPF THERE. SNOWFALL OF 6 INCHES IS NOT OUT OF THE QUESTION ABOVE ABOUT 9000 FEET FRIDAY NIGHT. WINDS WILL LIKELY NOT DROP OFF FRIDAY NIGHT AND THAT WILL COMBINE WITH CLOUD COVER TO KEEP LOW TEMPERATURES RELATIVELY WARM. .LONG TERM...MODELS HAVE COME CLOSER IN THEIR SOLUTIONS FOR THE WEEKEND STORM EVENT. PER THE PREVIOUS FORECAST BELIEVE THE ONSET OF THE SIGNIFICANT PRECIPITATION AND MAX COVERAGE WILL BE DELAYED UNTIL LATE SATURDAY AND THEN INTO SUNDAY/MONDAY. BEFORE THEN THE WINDS WILL BE THE PRIMARY ELEMENT TO BE CONCERNED WITH. AS THE TROUGH DEEPENS AND DESCENDS SOUTHEAST INTO OUR AREA A COMBINATION OF THE ASSOCIATED FRONTAL BOUNDARY AND STRONG JET ROUNDING THE BASE OF THROUGH WILL BRING STRONG WINDS TO MUCH OF THE AREA. I DID SLIGHTLY LOWER SPEEDS DUE TO ANTICIPATED PRECIPITATION DRAG AND THE CLOUD COVER LIMITING THE THERMAL CONTRAST ACROSS THE FRONT EXPECTED TO CROSS THE REGION SATURDAY. HOWEVER STILL ANTICIPATE THE NEED FOR WIND ADVISORIES OR WARNINGS...ESPECIALLY OVER AREA MOUNTAINS WHERE WINTER STORM WARNINGS WILL LIKELY BE NEEDED. MOISTURE PROGS SHOW CONSIDERABLE MOISTURE COMING INTO THE AREA LATE SATURDAY AND SUNDAY IN THE MID LEVELS. PRECIPITATION AMOUNTS MAY NOT BE THAT HIGH IN THE VALLEYS. THE SIERRA AND WHITE MOUNTAINS WILL LIKELY SEE SIGNIFICANT SNOW FALLS. WITH THE SNOW LEVELS EXPECTED TO DROP CONSIDERABLY SUNDAY VALLEY LOCATIONS AS FAR SOUTH AS NORTHEAST CLARK COUNTY COULD SEE SNOW OR AT THE VERY LEAST A MIX OF RAIN AND SNOW. MODELS HAVE AGREED TO INCREASE THE TROUGH/S SPEED AND NOT HAVE IT LINGER OVER THE AREA AS PREVIOUS DAYS PROGS PREDICTED. THEREFORE EXPECT THE AREA TO START SEEING CLEARING OF CLOUDS AND PRECIPITATION FROM WEST TO EAST LATE MONDAY. FOR NOW DO NOT HAVE HIGH CONFIDENCE IN THE TIMING OF THE LAST DAY OR TWO OF THE FORECAST PERIOD AND WILL LIKELY NEED REVISING. .AVIATION...FOR MCCARRAN...SOUTH-SOUTHWEST WINDS WILL PERSIST THROUGH TODAY. THERE WILL BE OCCASIONALLY GUSTS TO AROUND 20 KNOTS THIS MORNING AND DECREASE AROUND SUNRISE. THERE WILL AGAIN BE AFTERNOON GUSTS BUT THEY WILL BE LOWER THAN LAST FEW DAYS AS THE SYSTEM THAT HAD ENHANCED THEM YESTERDAY WILL BE OUT OF THE AREA. CLOUD COVER WILL CONSIST OF BROKEN TO SCATTERED HIGH LEVEL CLOUDS AT OR ABOVE 15K FEET. WE STILL ANTICIPATE A STRONG WINTER STORM TO MOVE INTO THE AREA THIS WEEKEND. SATURDAY WILL SEE STRONG SOUTHWEST WINDS IMPACT MCCARRAN. LATER ON SATURDAY NIGHT RAIN AND LOW CEILINGS...POSSIBLY BELOW 3K FEET...WILL MOVE IN AND HANG AROUND THROUGH OUT SUNDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...WINDS WILL GENERALLY STAY BELOW 15 KNOTS THROUGH THE REST OF THIS MORNING. WINDS WILL AGAIN BE GUSTY THIS AFTERNOON BUT NOT NEAR AS STRONG AS THE LAST FEW DAYS...AT MOST 25 KNOTS. CLOUD COVER WILL BE PRIMARILY HIGH LEVEL WHICH WILL VARY BETWEEN BROKEN TO SCATTERED THROUGH THURSDAY MORNING. A STRONG WINTER STORM SYSTEM IS EXPECTED TO IMPACT THE AREA THIS WEEKEND WITH GUSTY WINDS ON SATURDAY TO BE FOLLOWED BY REDUCED CEILINGS AND WIDESPREAD PRECIPITATION OVER MOST THE AREA BY SATURDAY EVENING AND ON INTO MONDAY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && MORGAN/HARRISON/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Mar 14, 4:38 AM PDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 438 AM PDT WED MAR 14 2012 AZZ001>003-036-CAZ519>527-NVZ014>022-150700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 438 AM PDT WED MAR 14 2012 /438 AM MST WED MAR 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS WILL BEGIN TO INCREASE FRIDAY AHEAD OF AN APPROACHING STORM WITH LOCALLY BREEZY TO WINDY CONDITIONS. STRONG WINDS...RAIN AND SNOW AND COOLER TEMPERATURES ARE EXPECTED THIS WEEKEND AS A LATE WINTER STORM MOVES INTO THE AREA. THERE IS POTENTIAL FOR WIND ADVISORIES AND HIGH WIND WARNINGS ON SATURDAY ACROSS MUCH OF THE AREA. SIGNIFICANT SNOWFALL WILL BE POSSIBLE IN THE MOUNTAINS THIS WEEKEND. THE STRONG WINDS AND SIGNIFICANT PRECIPITATION SHOULD BE OUT OF THE AREA BY MONDAY AS THE STORM MOVES INTO UTAH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 2:35 PM PDT | High Wind Watch | VEF | San Bernardino | 24 hr |
Nearby
Winter Storm Watches in Nevada, 2012Winter Storm Watches in California, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.